Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Bounds on the Castelnuovo-Mumford regularity of tensor products

Author: Giulio Caviglia
Journal: Proc. Amer. Math. Soc. 135 (2007), 1949-1957
MSC (2000): Primary 13D45, 13D02
Published electronically: February 16, 2007
MathSciNet review: 2299466
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we show how, given a complex of graded modules and knowing some partial Castelnuovo-Mumford regularities for all the modules in the complex and for all the positive homologies, it is possible to get a bound on the regularity of the zero homology. We use this to prove that if $ \dim \operatorname{Tor} _1^R(M,N)\leq1$, then $ \operatorname{reg}(M\otimes N)\leq \operatorname{reg}( M)+\operatorname{reg}(N)$, generalizing results of Chandler, Conca and Herzog, and Sidman. Finally we give a description of the regularity of a module in terms of the postulation numbers of filter regular hyperplane restrictions.

References [Enhancements On Off] (What's this?)

  • [Au] M. Auslander, Modules over unramified regular local rings. Illinois J. Math. 5, 1961, 631-647. MR 0179211 (31:3460)
  • [BM] D. Bayer and D. Mumford, What can be computed in algebraic geometry? Computational algebraic geometry and commutative algebra (Cortona, 1991), 1-48, Sympos. Math., XXXIV, Cambridge Univ. Press, Cambridge, 1993. MR 1253986 (95d:13032)
  • [BH] W. Bruns and J. Herzog, Cohen-Macaulay rings. Cambridge Studies in Advanced Mathematics, 39. Cambridge University Press, Cambridge, 1993. xii+403 pp. MR 1251956 (95h:13020)
  • [Ch] K. Chandler, Regularity of the powers of an ideal. Comm. Algebra 25 (1997), no. 12, 3773-3776. MR 1481564 (98i:13040)
  • [CH] A. Conca and J. Herzog, Castelnuovo-Mumford regularity of products of ideals. Collect. Math. 54 (2003), no. 2, 137-152. MR 1995137 (2004k:13020)
  • [GGP] A. Geramita, A. Gimigliano, and Y. Pitteloud, Graded Betti numbers of some embedded rational $ n$-folds. Math. Ann. 301 (1995), no. 2, 363-380. MR 1314592 (96f:13022)
  • [Gi] D. Giaimo, Regularity of connected curves. In preparation (2003).
  • [Gr] M. Green, Generic initial ideals. Six lectures on commutative algebra. Papers from the Summer School on Commutative Algebra held in Bellaterra, July 16-26, 1996. Progress in Mathematics, 166, 119-186. MR 1648665 (99m:13040)
  • [Ma] B. Malgrange, Cartan involutiveness = Mumford regularity. Commutative algebra (Grenoble/Lyon, 2001), 193-205, Contemp. Math. 331, Amer. Math. Soc., Providence, RI, 2003. MR 2013167 (2005b:12013)
  • [Mu] D. Mumford, Lectures on curves on an algebraic surface. With a section by G. M. Bergman. Annals of Mathematics Studies, No. 59 Princeton University Press, Princeton, N.J., 1966. xi+200 pp. MR 0209285 (35:187)
  • [Si] J. Sidman, On the Castelnuovo-Mumford regularity of products of ideal sheaves. Adv. Geom. 2 (2002), no. 3, 219-229. MR 1924756 (2003f:13021)
  • [St] B. Sturmfels, Four counterexamples in combinatorial algebraic geometry. J. Algebra 230 (2000), no. 1, 282-294. MR 1774768 (2001g:13047)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13D45, 13D02

Retrieve articles in all journals with MSC (2000): 13D45, 13D02

Additional Information

Giulio Caviglia
Affiliation: Department of Mathematics, University of California, Berkeley, 970 Evans Hall #3840, Berkeley, California 94720-3840

Keywords: Castelnuovo-Mumford regularity, postulation number, filter-regular sequence
Received by editor(s): March 3, 2003
Received by editor(s) in revised form: February 1, 2005
Published electronically: February 16, 2007
Additional Notes: The author was partially supported by the “Istituto Nazionale di Alta Matematica Francesco Severi”, Rome
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society